Mathematical problems in mechanics
The asymptotically sharp Korn interpolation and second inequalities for shells
Comptes Rendus. Mathématique, Volume 356 (2018) no. 5, pp. 575-580.

We consider shells in three-dimensional Euclidean space that have bounded principal curvatures. We prove Korn's interpolation (or the so-called first and a half1) and the second inequalities on that kind of shells for uW1,2 vector fields, imposing no boundary or normalization conditions on u. The constants in the estimates are optimal in terms of the asymptotics in the shell thickness h, having the scalings h or O(1). The Korn interpolation inequality reduces the problem of deriving any linear Korn type estimate for shells to simply proving a Poincaré-type estimate with the symmetrized gradient on the right-hand side. In particular, this applies to linear geometric rigidity estimates for shells, i.e. Korn's fist inequality without boundary conditions.

Nous considérons les coques dans un espace euclidien de dimension trois, dont la courbure principale est bornée. Nous établissons l'inégalité d'interpolation de Korn (aussi nommée première et demi) et la seconde inégalité de Korn, sur ce type de coque, pour un champ de vecteurs uW1,2, sans imposer de borne ou de condition de normalisation à u. Les constantes des estimations sont optimales en termes d'asymptotique en l'épaisseur h de la coque avec les échelles h ou O(1). L'inégalité d'interpolation de Korn est plus forte que la classique seconde inégalité de Korn, et il apparaît qu'elle est précise pour tous les types de courbure principaux (zéro, positive, négative). Ainsi, cette précision réduit le problème de l'obtention de n'importe quelle estimation linéaire de type Korn pour les coques à simplement démontrer une estimation de type Poincaré avec le gradient symétrisé dans le membre de droite. En particulier, ceci s'applique aux estimations de rigidité géométrique linéaires pour les coques, c'est-à-dire la première inégalité de Korn sans condition de bord.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2018.03.007
Harutyunyan, Davit 1

1 University of California Santa Barbara, CA 93106, United States
@article{CRMATH_2018__356_5_575_0,
     author = {Harutyunyan, Davit},
     title = {The asymptotically sharp {Korn} interpolation and second inequalities for shells},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {575--580},
     publisher = {Elsevier},
     volume = {356},
     number = {5},
     year = {2018},
     doi = {10.1016/j.crma.2018.03.007},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2018.03.007/}
}
TY  - JOUR
AU  - Harutyunyan, Davit
TI  - The asymptotically sharp Korn interpolation and second inequalities for shells
JO  - Comptes Rendus. Mathématique
PY  - 2018
SP  - 575
EP  - 580
VL  - 356
IS  - 5
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2018.03.007/
DO  - 10.1016/j.crma.2018.03.007
LA  - en
ID  - CRMATH_2018__356_5_575_0
ER  - 
%0 Journal Article
%A Harutyunyan, Davit
%T The asymptotically sharp Korn interpolation and second inequalities for shells
%J Comptes Rendus. Mathématique
%D 2018
%P 575-580
%V 356
%N 5
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2018.03.007/
%R 10.1016/j.crma.2018.03.007
%G en
%F CRMATH_2018__356_5_575_0
Harutyunyan, Davit. The asymptotically sharp Korn interpolation and second inequalities for shells. Comptes Rendus. Mathématique, Volume 356 (2018) no. 5, pp. 575-580. doi : 10.1016/j.crma.2018.03.007. http://www.numdam.org/articles/10.1016/j.crma.2018.03.007/

[1] Ciarlet, P.G. Korn's inequalities: the linear vs. the nonlinear case, Discrete Contin. Dyn. Syst., Ser. S, Volume 5 (2012), pp. 473-483

[2] Ciarlet, P.G.; Mardare, C. Nonlinear Korn inequalities, J. Math. Pures Appl., Volume 104 (2015), pp. 1119-1134

[3] Ciarlet, P.G.; Mardare, C.; Mardare, S. Recovery of immersions from their metric tensors and nonlinear Korn inequalities: a brief survey, Chin. Ann. Math., Ser. B, Volume 38 (2017), pp. 253-280

[4] Friesecke, G.; James, R.D.; Müller, S. A theorem on geometric rigidity and the derivation of nonlinear plate theory from three-dimensional elasticity, Commun. Pure Appl. Math., Volume 55 (2002) no. 11, pp. 1461-1506

[5] Friesecke, G.; James, R.D.; Müller, S. A hierarchy of plate models derived from nonlinear elasticity by gamma-convergence, Arch. Ration. Mech. Anal., Volume 180 (2006) no. 2, pp. 183-236

[6] Grabovsky, Y.; Harutyunyan, D. Exact scaling exponents in Korn and Korn-type inequalities for cylindrical shells, SIAM J. Math. Anal., Volume 46 (2014) no. 5, pp. 3277-3295

[7] Grabovsky, Y.; Harutyunyan, D. Korn inequalities for shells with zero Gaussian curvature, Ann. Inst. Henri Poincaré (C) Non Linear Anal., Volume 35 (2018) no. 1, pp. 267-282 | DOI

[8] Harutyunyan, D. Gaussian curvature as an identifier of shell rigidity, Arch. Ration. Mech. Anal., Volume 226 (2017) no. 2, pp. 743-766

[9] Kohn, R.V. New integral estimates for deformations in terms of their nonlinear strain, Arch. Ration. Mech. Anal., Volume 78 (1982), pp. 131-172

[10] Kondratiev, V.A.; Oleinik, O.A. Boundary value problems for a system in elasticity theory in unbounded domains. Korn inequalities, Usp. Mat. Nauk, Volume 43 (1988), pp. 55-98

[11] Korn, A. Solution générale du problème d'équilibre dans la théorie de l'élasticité dans le cas où les efforts sont donnés à la surface, Ann. Fac. Sci. Toulouse Ser. 2, Volume 10 (1908), pp. 165-269

[12] Korn, A. Über einige Ungleichungen, welche in der Theorie der elastischen und elektrischen Schwingungen eine Rolle spielen, Bull. Int. Cracov. Akad. Umiejet, Classe Sci. Math. Nat. (1909), pp. 705-724

Cited by Sources: